Alert archive / Missouri / Winter Storm Warnings in 2009
Winter Storm Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm warning at Dec 7, 2009, 2:26 PM CST for 4 counties in Missouri; Adams County, Illinois. It took effect at Dec 8, 2009, 6:00 AM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2009, 2:26 PM CST (20:26 UTC)
- In effect from
- Dec 8, 2009, 6:00 AM CST
- Expired
- Dec 8, 2009, 9:33 PM CST
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 168 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 072026 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 226 PM CST MON DEC 7 2009 ...FIRST SIGNIFICANT WINTER STORM OF THE SEASON TO AFFECT THE AREA TUESDAY THROUGH WEDNESDAY MORNING... .A STRONG WINTER WEATHER SYSTEM WILL MOVE INTO THE AREA EARLY TUESDAY MORNING...SPREADING SNOW OVER PARTS OF THE MIDWEST. CURRENT INDICATIONS ARE THAT HEAVY SNOW SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES COULD OCCUR BY THE TIME THE SNOW ENDS WEDNESDAY MORNING. IN ADDITION TO THE SNOW ACCUMULATIONS...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 WILL CAUSE THE SNOW TO BLOW AND DRIFT LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. ILZ095-MOZ018-019-026-027-080830- /O.UPG.KLSX.WS.A.0003.091208T1200Z-091209T1800Z/ /O.NEW.KLSX.WS.W.0004.091208T1200Z-091209T1800Z/ ADAMS IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 226 PM CST MON DEC 7 2009 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * THE WINTER STORM WARNING IS IN EFFECT FROM 6 AM TUESDAY MORNING UNTIL 12 NOON ON WEDNESDAY. * SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE ACROSS THE WARNING AREA. * SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY MORNING. * HEAVY SNOW AND BLOWING SNOW MAY GREATLY REDUCE VISIBILITIES... CREATING DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ096-080830- /O.UPG.KLSX.WS.A.0003.091208T1200Z-091209T1800Z/ /O.NEW.KLSX.WW.Y.0006.091208T1200Z-091209T1800Z/ BROWN IL- 226 PM CST MON DEC 7 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...SLEET AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * THE WINTER WEATHER ADVISORY IS IN EFFECT FROM 6 AM TUESDAY MORNING UNTIL 12 NOON ON WEDNESDAY. * SNOW AND SLEET ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS THE ADVISORY AREA. * SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY MORNING. * SNOW AND BLOWING SNOW MAY GREATLY REDUCE VISIBILITIES... CREATING DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ ILZ097-MOZ034-035-080830- /O.NEW.KLSX.WW.Y.0006.091208T1200Z-091209T1800Z/ PIKE IL-MONROE-RALLS- 226 PM CST MON DEC 7 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...SLEET AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON CST WEDNESDAY. * THE WINTER WEATHER ADVISORY IS IN EFFECT FROM 6 AM TUESDAY MORNING UNTIL 12 NOON ON WEDNESDAY. * SNOW AND SLEET ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE ACROSS THE ADVISORY AREA. * SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY MORNING. * SNOW AND BLOWING SNOW MAY GREATLY REDUCE VISIBILITIES... CREATING DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ BYRD
3 follow-up statements
000 WWUS43 KLSX 081022 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 422 AM CST TUE DEC 8 2009 ...FIRST SIGNIFICANT WINTER STORM OF THE SEASON TO AFFECT THE AREA THROUGH WEDNESDAY MORNING... .A MAJOR WINTER STORM HAS ALREADY BEGUN TO IMPACT PORTIONS OF THE WARNED AREA...SPREADING SOME SNOW OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND WILL CONTINUE TO IMPACT THE AREA THROUGH WEDNESDAY MORNING. PRECIPITATION IS EXPECTED TO BE MOSTLY SNOW...BUT EXPECT IT TO MIX WITH SLEET AND PERHAPS RAIN AT TIMES THIS AFTERNOON AND INTO EARLY THIS EVENING. CURRENT INDICATIONS ARE THAT HEAVY SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES COULD OCCUR IN THE WARNED AREA BY THE TIME THE SNOW ENDS WEDNESDAY MORNING...WITH LESSER AMOUNTS IN THE ADVISORY AREA. IN ADDITION TO THE SNOW ACCUMULATIONS...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 WILL CAUSE THE SNOW TO BLOW AND DRIFT LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. ILZ095-MOZ018-019-026-027-082300- /O.CON.KLSX.WS.W.0004.091208T1200Z-091209T1800Z/ ADAMS IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 422 AM CST TUE DEC 8 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WINTER STORM WARNING FOR HEAVY SNOW...SLEET...AND BLOWING SNOW REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * THE WINTER STORM WARNING IS IN EFFECT UNTIL 12 NOON ON WEDNESDAY. * SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED...ALONG WITH SOME SLEET. * SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY MORNING WITH PASSAGE OF A STRONG COLD FRONT. * HEAVY SNOW...SOME SLEET...AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES AT TIMES...CREATE SLIPPERY OR IMPASSIBLE ROADS...RESULTING IN DANGEROUS DRIVING CONDITIONS. HIGH WINDS COMBINED WITH SNOW AND SLEET ACCUMULATION ON SURFACES COULD ALSO LEAD TO WIDESPREAD POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT 6 INCHES OR MORE OF SNOW IS EXPECTED. THE RAPID ACCUMULATION OF SNOW WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY... MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL... FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. && $$ ILZ096-097-MOZ034-035-082300- /O.CON.KLSX.WW.Y.0006.091208T1200Z-091209T1800Z/ BROWN IL-PIKE IL-MONROE-RALLS- 422 AM CST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW...SLEET...AND BLOWING SNOW REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 12 NOON ON WEDNESDAY. * SNOW AND SLEET ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED. * SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED BEGINNING LATE TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY MORNING WITH PASSAGE OF A STRONG COLD FRONT. * SNOW...SLEET...AND BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES...CREATE SLIPPERY ROADS...RESULTING IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ TES
000 WWUS43 KLSX 082035 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 235 PM CST TUE DEC 8 2009 ...FIRST SIGNIFICANT WINTER STORM OF THE SEASON AFFECTING THE AREA THROUGH WEDNESDAY AFTERNOON... .A MAJOR WINTER STORM HAS ALREADY IMPACTED PORTIONS OF THE WARNED AREA...SPREADING SOME SNOW OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND WILL CONTINUE TO IMPACT THE AREA THROUGH WEDNESDAY MORNING. PRECIPITATION HAS TURNED OVER TO MOSTLY RAIN BUT IS EXPECTED TO CHANGE BACK TO MOSTLY SNOW THIS EVENING. CURRENT INDICATIONS ARE THAT HEAVY SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES COULD OCCUR IN THE WARNED AREA BY THE TIME THE SNOW ENDS BY NOON ON WEDNESDAY...WITH LESSER AMOUNTS IN THE ADVISORY AREA. IN ADDITION TO THE SNOW ACCUMULATIONS...WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CAUSE THE SNOW TO BLOW AND DRIFT LATE TONIGHT INTO WEDNESDAY. ILZ095-MOZ018-019-026-027-091030- /O.EXT.KLSX.WS.W.0004.000000T0000Z-091210T0000Z/ ADAMS IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 235 PM CST TUE DEC 8 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY. * THE WINTER STORM WARNING IS IN EFFECT UNTIL 6 PM ON WEDNESDAY. * SNOWFALL ACCUMULATIONS OF 2 TO 7 INCHES ARE EXPECTED...ALONG WITH SOME SLEET. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED BEGINNING LATE TONIGHT AND CONTINUING INTO WEDNESDAY WITH PASSAGE OF A STRONG COLD FRONT. SOME LOCATIONS IN NORTHEAST MISSOURI COULD HAVE NEAR BLIZZARD CONDITIONS LATE TONIGHT AND THROUGHOUT THE DAY TOMORROW. * HEAVY SNOW...SOME SLEET...AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES AT TIMES...CREATE SLIPPERY OR IMPASSIBLE ROADS...RESULTING IN DANGEROUS DRIVING CONDITIONS. HIGH WINDS COMBINED WITH SNOW AND SLEET ACCUMULATION ON SURFACES COULD ALSO LEAD TO WIDESPREAD POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT 6 INCHES OR MORE OF SNOW IS EXPECTED. THE RAPID ACCUMULATION OF SNOW WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY... MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. && $$ ILZ096-097-MOZ034-035-091030- /O.EXT.KLSX.WW.Y.0006.000000T0000Z-091210T0000Z/ BROWN IL-PIKE IL-MONROE-RALLS- 235 PM CST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY. * THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM ON WEDNESDAY. * SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED BEGINNING LATE TONIGHT AND CONTINUING INTO WEDNESDAY WITH PASSAGE OF A STRONG COLD FRONT. * SNOW...SLEET...AND BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES...CREATE SLIPPERY ROADS...RESULTING IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ BYRD
000 WWUS43 KLSX 090333 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 933 PM CST TUE DEC 8 2009 ...FIRST SIGNIFICANT WINTER STORM OF THE SEASON AFFECTING THE AREA THROUGH WEDNESDAY AFTERNOON... .A MAJOR WINTER STORM WAS IMPACTING THE NATIONS MIDSECTION. THIS STORM HAS ALREADY RESULTED IN SOME LIGHT SNOWFALL ACCUMULATIONS ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLIER TODAY. ADDITIONAL SNOWFALL WILL OCCUR ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS FROM THE LATE EVENING THROUGH THE OVERNIGHT HOURS INTO WEDNESDAY MORNING. CURRENT INDICATIONS ARE THAT THE SNOWFALL AMOUNTS WONT BE AS GREAT AS PREVIOUSLY EXPECTED...AND THUS THE WINTER STORM WARNING HAS BEEN DOWNGRADED TO A WINTER WEATHER ADVISORY. CURRENT FORECASTS ARE CALLING FOR STORM TOTAL SNOWFALL AMOUNTS UP TO 4 INCHES ACROSS PORTIONS OF EXTREME NORTHEAST MISSOURI WITH 1 TO 3 INCHES ELSEWHERE IN THE ADVISORY AREA. IN ADDITION TO THE SNOW ACCUMULATIONS...VERY STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL CAUSE SOME BLOWING AND DRIFTING OF THE SNOW LATE TONIGHT INTO WEDNESDAY. ILZ095-MOZ018-019-026-027-091200- /O.CAN.KLSX.WS.W.0004.000000T0000Z-091210T0000Z/ /O.EXA.KLSX.WW.Y.0006.000000T0000Z-091210T0000Z/ ADAMS IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 933 PM CST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT UNTIL 6 PM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM ON WEDNESDAY. * SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEGINNING LATE TONIGHT AND CONTINUING INTO WEDNESDAY WITH PASSAGE OF A STRONG COLD FRONT AND LOW PRESSURE SYSTEM. * SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES...CREATE SLIPPERY ROADS...RESULTING IN DIFFICULT DRIVING CONDITIONS. THE ACCUMULATION OF SNOW ON SURFACES COMBINED WITH THE INTENSE NORTHWEST WINDS COULD LEAD TO SCATTERED POWER OUTAGES. A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ ILZ097-MOZ034-035-090445- /O.CAN.KLSX.WW.Y.0006.000000T0000Z-091210T0000Z/ PIKE IL-MONROE-RALLS- 933 PM CST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL AMOUNTS ARE EXPECTED TO MUCH LESS THAN PREVIOUSLY THOUGHT WITH AMOUNTS UP TO 1 INCH POSSIBLE. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL STILL OCCUR OVERNIGHT AND DURING THE DAY ON WEDNESDAY. $$ ILZ096-091200- /O.CON.KLSX.WW.Y.0006.000000T0000Z-091210T0000Z/ BROWN IL- 933 PM CST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT UNTIL 6 PM CST WEDNESDAY. * THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM ON WEDNESDAY. * SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED. * SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEGINNING LATE TONIGHT AND CONTINUING INTO WEDNESDAY WITH PASSAGE OF A STRONG COLD FRONT AND LOW PRESSURE SYSTEM. * SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES...CREATE SLIPPERY ROADS...RESULTING IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ GLASS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 2:19 PM CST, 7 minutes earlier.
Area forecast discussion, Dec 7, 2:19 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
219 PM CST MON DEC 7 2009
.DISCUSSION...
/219 PM CST MON DEC 7 2009/
MAIN CONCERN CONTINUES TO BE WITH THE SIGNIFICANT WINTER STORM THAT
WILL AFFECT THE AREA TOMORROW INTO WEDNESDAY. GLOBAL MODELS ARE
SHOWING GOOD AGREEMENT WITH THE STORM...SHOWING AN ALMOST IDENTICAL
PATH OF THE 850MB LOW FROM SRN KS THRU CNTRL MO INTO NERN IL ON
TUESDAY NIGHT. THIS KEEPS THE SRN EDGE OF THE HEAVIEST SNOW BAND
ACROSS THE NRN CWA. HAVE ENOUGH CONFIDENCE TO UPGRADE TO A WINTER
STORM WARNING FROM THE FAR NRN PART OF THE CWA...WITH A ONE COUNTY
WIDE ADVISORY JUST TO THE SOUTH.
AFTER A DRY EVENING...PRECIPITATION CHANCES WILL INCREASE OVER THE
NWRN PART OF THE CWA OVERNIGHT AS LARGE SCALE ASCENT INCREASES AHEAD
OF THE SHORTWAVE TROUGH. CHANCES WILL ALSO INCREASE OVER THE FAR
SRN PART OF THE CWA AS LOW LEVEL MOISTURE CONVERGENCE RAMPS UP
AHEAD OF A BROAD 35KT LOW LEVEL JET. HAVE LIKELY OR CATEGORICAL
POPS ACROSS THE CWA AS AFOREMENTIONED FORCING SPREADS ACROSS THE
AREA AND CONTINUE THESE HIGH POPS THROUGH WEDNESDAY AS CLOSED LOW
RACES ACROSS THE AREA. BEST CHANCE TOMORROW NIGHT WILL BE OVER THE
NRN CWA WHERE MID LEVEL FRONTOGENESIS IN THE DEFORMATION ZONE WILL
BE THE STRONGEST...WITH LESSER CHANCES IN THE DRY SLOT TO THE
SOUTH OF THE LOW. SUBSIDENCE SETS IN VERY QUICKLY ON WEDNESDAY IN
THE WAKE OF THE LOW...THOUGH KEPT SCT -SHSN/FLURRIES GOING IN THE
LOW LEVEL CYCLONIC FLOW.
PRECIPIATION TYPE IS STILL IN QUESTION AS LOW LEVEL JET BRINGS QUITE
A BIT OF WARM AIR INTO THE SYSTEM. MADE NO BIG CHANGES TO GOING
WEATHER TYPE...GOING WITH MAINLY SNOW IN THE FAR NW WHERE AMOUNTS
SHOULD CLIMB INTO THE 4-8 INCH RANGE WITH A RAPID TAPERING TO THE
SOUTHEAST OF THERE WHERE SLEET...RAIN OR EVEN SOME FREEZING RAIN
WILL TAKE AWAY FROM THE SNOW TOTALS. HAVE ONE INCH SNOW
ACCUMULATION NORTH OF A COU-PPQ LINE. THIS AGREES WELL WITH THE
MAJORITY OF ANALOGS ON THE SLU/CIPS WEBSITE.
KEPT THE SAME IDEA OF WINDY CONDITIONS SETTING IN LATE TUESDAY NIGHT
AND WEDNESDAY NIGHT AS SFC LOW CONTINUES TO DEEPING. KEPT BLOWING
SNOW OVER WARNING AREA...AND MAY NEED TO CONSIDER A WIND ADVISORY
OUTSIDE OF GOING HEADLINES. WEDNESDAY LOOKS LIKE A RAW DAY AS WIND
CHILLS RAPIDLY FALL.
NOT MUCH CONFIDENCE WITH THE FORECAST LATE THIS WEEK INTO EARLY NEXT
WEEK AS MOST OF THE MODELS ARE NOT CONSISTENT WITH TIMING SHORTWAVE
TROUGHS THROUGH QUASI-ZONAL FLOW. HAVE KEPT JUST SLIGHT CHANCES FOR
RAIN/SNOW GOING FRIDAY INTO SATURDAY AND AGAIN SUNDAY NIGHT AND
MONDAY AS THERE IS NOT ENOUGH AGREEMENT TO INTRODUCE MENTIONABLE
PRECIPITATION IN THE EXTENDED AT THIS POINT. TEMPERATURES ARE A
BLEND OF GOING TEMPS...HPC GUIDANCE AND THE GEFS MEAN MOS.
BRITT
&&
.AVIATION...
/1143 AM CST MON DEC 7 2009/
FOR THE 18Z TAFS...CIGS TO REMAIN MVFR FOR THE REST OF THE AFTERNOON
...BEFORE SCATTERING OUT...WITH CIRRUS/AC DECK OVERHEAD. CIGS TO
THEN REMAIN VFR TIL MID MORNING ON TUESDAY AS NEXT WEATHER SYSTEM
APPROACHES REGION...THEN LOWER TO IFR WITH SOME LIGHT RAIN AND/OR
SNOW AFTER 14Z. AS FOR WINDS...NORTHWEST TO NORTH WINDS TO
EVENTUALLY BECOME EASTERLY AND INCREASE ON TUESDAY.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING FROM 6 AM TUESDAY TO NOON CST WEDNESDAY FOR
KNOX-LEWIS-MARION-SHELBY.
WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO NOON CST WEDNESDAY
FOR MONROE-RALLS.
IL...WINTER STORM WARNING FROM 6 AM TUESDAY TO NOON CST WEDNESDAY FOR
ADAMS IL.
WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO NOON CST WEDNESDAY
FOR BROWN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Dec 7, 4:33 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 433 AM CST MON DEC 7 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 433 AM CST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SNOW LATE TONIGHT. LIGHT ACCUMULATIONS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS LIKELY TUESDAY AND INTO WEDNESDAY AS A STRONG SYSTEM MOVES THROUGH THE REGION. A WINTER STORM WATCH HAS BEEN ISSUED FROM TUESDAY INTO MIDDAY WEDNESDAY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ELSEWHERE THERE IS A CHANCE OF SNOW WITH THIS SYSTEM WITH SOME ACCUMULATION POSSIBLE INTO CENTRAL MISSOURI. IT WILL BECOME WINDY BY EARLY WEDNESDAY MORNING IN THE WAKE OF THE STORM SYSTEM WITH WEST TO NORTHWEST WINDS BLOWING AT SUSTAINED SPEEDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH. BLOWING SNOW IS ALSO POSSIBLE OVER PARTS OF NORTHEAST MISSOURI DURING THIS TIME. MUCH COLDER AIR WILL WORK ITS WAY IN BY LATE WEDNESDAY NIGHT AND THURSDAY MORNING...AND WHEN COMBINED WITH WINDS OF 10 TO 20 MPH...WILL RESULT IN WIND CHILLS APPROACHING 10 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY ACCUMULATION OF SNOW TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:26 PM CST | Winter Weather Advisory | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 38 hr |
Nearby
Winter Storm Warnings in Missouri, 2009Winter Storm Warnings in Illinois, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.